MAUDE Adverse Event Report: SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD

SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD
Model Number 732-500
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer alleges while using the heating pad she fell asleep then awoke to burns on her left thigh/hip areas.There was not a report of property damage(s) with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.There is an instruction that states, "do not use while sleeping or on someone who is sleeping" and consumer failed to perform that instruction.
 
Additional Manufacturer Narrative
There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.There is an instruction that states, "do not use while sleeping or on someone who is sleeping" and consumer failed to perform that instruction.Heating pad is bunched/crushed which shows abuse of the product and a violation of the instructions and warnings provided.This incident is the direct result of consumer misuse/abuse of the product.
 
Event or Problem Description

Brand Name
SUNBEAM
Common Device Name
HEATING PAD
Manufacturer (Section D)
SUNBEAM PRODUCTS, INC.
6655 peachtree dunwoody rd.
atlanta GA 30328
Manufacturer (Section G)
ZHEJIANG LUMENG HEALTH & TECHNOLOGY CO.,LTD
no.356 yue wang road
shaoxing, zhejiang 31200 0
CH   312000
Manufacturer Contact
michael miles
303 nelson ave.
neosho, MO 64850
4174557441
MDR Report Key21434475
Report Number3010805625-2025-00007
Device Sequence Number4606195
Product Code IRT
UDI-Device Identifier00053891134033
UDI-Public(01)00053891134033(11)230518
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number732-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale